Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for depression

Answered by
Dr.
Dr. Sunil Gupta

Psychiatrist

Practicing since :2005

Answered : 637 Questions

default
Posted on Thu, 7 Aug 2014 in Mental Health
Question: Hello

I have been dealing with depression since I was 15, I'm now 33. I work a lot, but there are a lot of things I should be happy about in my life. I feel I have tried everything to feel better, but when things help they only help for a short time. I go through spirals like now, where I don't want to eat properly or I feel sick, only can stomach drinking coffee and eating sugary foods.

I know there's something not right but no doctor/naturopath/herbalist/physiologist/councillor can help me long term. Sometimes I really feel like giving up. It feels like very one else can cope better at life than I can. I often fantasise about death I am embarrassed to admit. I feel it would be easier and I feel like I'm done here.

I don't think my case is fully fixable...but thought u would put this out there and see what comes back.

Thank you,
doctor
Answered by Dr. Sunil Gupta 15 minutes later
Brief Answer:
You can get better with adequate treatment.

Detailed Answer:
Hi XXXXXXX

I went through your query and can understand your distress regarding your depressive symptoms and the fact that they had not been responding to therapies.

I would have liked to know the details of the therapies that you have undergone. That would help in understanding the probable reason for them not working. It also seems that you have not yet tried medications for your problems.

I would disagree with you when you say that your case is not fixable. I feel you shouldn't give up hope. With adequate treatment and some effort, I am sure that you will be able to see the happier side of life too.

I would suggest that you seek a psychiatric consultation to initiate anti-depressant medications. Medications could include escitalopram or venlafaxine.
I feel a combination of medications and psychotherapy in form of cognitive behavior therapy (CBT) would really help you out. Both should be continued simultaneously.

In addition you can start exercising daily. That will help you relax. Sharing your feelings and emotions with someone close helps too. Alternatively, you can start writing diary on a daily basis where you can let out your emotions which will make you feel better.

I do hope I was able to answer your query. Please let me know if I can be of further help.

Best wishes,

Dr. Sunil Gupta


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sunil Gupta 19 hours later
My apologies, I also meant to add that I am pretty vocal about how I feel talking to my best friend, i also exercise daily as part of my job, I'm a dance teacher so always on the go, inspiring others, by physical, very outgoing...but to be honest this is my best side, my darker side is full of the depressive feelings I have been experiencing, just trying to get through things on a daily basis,
I prefer not to take medications, unless they are natural. Do you think this is the only option I have left? I've seen my friends go downhill once on medications, getting very addicted to them where they couldn't get off them easily.

doctor
Answered by Dr. Sunil Gupta 52 minutes later
Brief Answer:
Medicines plus CBT would be the best option.

Detailed Answer:
Dear XXXXXXX

Thanks for following up. I am glad to note that you do so many positive things in your daily routine. It very good and I do hope that you will continue doing that.

I also understand your concern regarding medications. But trust me, most of the patients who are treated adequately with medicines do wonderfully well. Not all medications are addicting as such and you can very well avoid the addicting ones like benzodiazepines and take only the anti-depressants. You will have to take medicines for a long period of time and that is not equivalent to addiction. It is just that the body demands medicines so as to treat the conditions you are suffering from. For example, if someone has got diabetes, and he has to take anti-diabetics daily to control his sugar level, that will not mean that he is addicted. The same principle applies to anti-depressants as well.

Considering the fact that you have tried a lot many things for your symptoms, I definitely feel a combination of medications and CBT would be the best option. Rather than facing the symptoms daily, I would really recommend that you go ahead with treatment. After all, it is for your own betterment.

I really wish that you get over your depression real fast. Please let me know if I can be of any help to you ahead. I will be glad to clear any doubts that you may have and will be available to guide you through your treatment, if you need me. In case you decide to close the discussion, please do rate the answer.

Best wishes,

Dr. Sunil Gupta


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sunil Gupta 49 minutes later
Thank you Doctor, I will take on board what you have said and think it over.
I appreciate your help.

All the best to you too.

XXXX
doctor
Answered by Dr. Sunil Gupta 10 minutes later
Brief Answer:
Thank you

Detailed Answer:
Dear XXXXXXX

Thanks for the appreciation and wishes. I am glad that you have decided to think about it. I really wish you to be fine real soon.

In future, if you have any query and feel that I can be of help, you can contact me at:

http://doctor.healthcaremagic.com/doctors/dr-sunil-gupta/67657

Best wishes,

Dr. Sunil Gupta


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Treatment/Therapy

Recent questions on  Venlafaxine

doctor1 MD

52 yo f. CBC within Normal limits. TSH within normal limits. Negative DM. 5 5 250 lbs. (Was maintaining 208 lbs until after 4 surgeries for Basal Cell Carcinoma. Moh s under and into R Nares positive results. Other 3 surgeries without clear parameters and was stated deep extensive BCC.) Dx with Depression and elevated cholesterol. Present meds; Effexor xr 75mg daily, Wellbutrin 100 mg twice daily, Pravastatin 20 mg daily. Problem; Constant fatigue, decreased ROM with L arm after surgery in 2012, constant pain L arm and feels as if bone will break (upper arm), Pain area increasing L arm then to L shoulder to both shoulders, Left neck with noted lumps, also lumps along collar bone bilat, pain at tongue base. No redness in throat and is not scratchy sore but yes noted pain, also head aches and pain was not relieved with 800 mg Ibuprofen and rest. Now I am noting bilat lower extremity edema and feels tight. Had the BCC for 4 years prior to surgery thinking is was psoriasis. L arm area was size of a quarter and increasing, L arm was greater than a nickle in size and a horn noted R deltoid area. Thank you

doctor1 MD

I drink 2 gallons of plain seltzer water a day, have migraines, tired, and eat healthy....I know I need salt and potassium because of the amount of water so I eat accordingly. I m also amneic, but try to take iron supplements every other day,but still constipated....what s going on?? I m not diabetic, and in fairly good shape 5 7, 145lbs. I never eat fast foods and try to eat organically when possible. I m also on imitrax and effexor. Thoughts??

doctor1 MD

I am an RN with a client coming to med clinic tomorrow morning . She is on Effexor xr. She is having increased swallowing issues due to medical conditions that will not resolve in the future. My question is ... is there an antidepressant she may be tapered to that is dissolvable. Dissolvable in the sence like Zyprexa zydis and Zofran ODT dissolve on the tongue. If not, is there an antidepressant that will allow to be crushed ? K

doctor1 MD

Hello , I am currently taking Effexor 150mg daily, I ve been thinking about taking, maca energy platinum xp, daily, I tend to lean more towards the natural stuff, so my question would be is there any negative interactions having the two substances in the system ? thank you , Liz

doctor1 MD

I don’t think 375g of Effexor is working, Can I add to it?

doctor1 MD

my wife is struggling with weight loss , loss of mobility, anxiety, depression, and severe leg tremors. she has been to Shands Hospital and Mayo Clinic, plus 2 neurologists locally and no one can pinpoint her problem. she has had changes in her...

doctor1 MD

I've been meaning off of egfexor xr 37.5mg. Could I be getting a headache from the days I don't take a dose?